Case Reports

Arrhythmia Grand Rounds, April 2015, Volume 1, Issue 1: 3-6
DOI: 10.12945/j.agr.2015.0002-14

Acute Digitalis Delirium Associated with Intravenous Digoxin Administration

Matthew J. Lengel, PharmD1, Kun Xiang, MD, PhD2, Vincent F. Mauro, PharmD1, Blair P. Grubb, MD2, Christopher J. Cooper, MD2

1 Department of Pharmacy Practice, College of Pharmacy and Pharmaceutical Sciences, University of Toledo, Toledo, Ohio, USA

2 Division of Cardiovascular Medicine, Department of Medicine, Univesity of Toledo, Toledo, Ohio, USA

Abstract

A 77-year-old woman with a reduced ejection fraction was admitted to the hospital for atrial fibrillation with a rapid ventricular rate. Intravenous digoxin was used to slow her ventricular rate. On multiple occasions in the absence of elevated serum digoxin concentrations, she demonstrated multiple episodes of acute delirium associated with the acute intravenous administration of digoxin.

You must be registered and logged in to leave comments.

There have been no comments posted yet

All comments will be screened and reviewed before posting. Statements, opinions, and results of studies published in AGR are those of the authors and do not reflect the policy or position of The Journal and Science International and the Editorial Board and provides no warranty as to their accuracy or reliability. Material is copyrighted and owned by Science International and cannot be used without expressed permission.